Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Constant lower abdominal pain. No help with Mintec capsules. Infections tested negative. Suggestions?

Hi, I have a constant background pain in my lower abdomial area. I have tested for infections and it all have been negative. I am 43 and I am suffering from this pain for 3 years. I have done Laparoscopy , but nothing was wrong. I took two Mintec capsuls 3 times a day. It reduced the pain for a while but then pain has returned. I appreciate your help. Regards, Kerry.
Asked On : Thu, 21 Feb 2013
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Gastroenterologist 's  Response
Hello, magh7546,
You mention that you have had this pain for three years.
I am glad that infection has been ruled out. I suspect that
you have had upper GI-X rays and also either a Barium Enema
or a colonoscopy to rule out any problems such as gastritis, ulcer
or colitis or diverticulosis. If these have been ruled out , you may
have Irritable Bowel Syndrome. If you have abdominal bloating,
constipation associated with pain , this supports the diagnosis.
When you mentioned Mintec did give you some relief , peppermint
oil has been helpful in reducing the spasms associted with IBS.
Minor heartburn is one of the side effects of peppermint oil capsules.
You need to be on a high fiber diet, drink plenty of fluids, relax and
excercise regularly.Avoid excess caffeine, alcohol, fatty and greasy
foods. If you need , you can take a stool softener daily. If you have
stubborn constipation, take Miralax (PEG solution) or similar to get
your bowels to move.
I want you to make sure that you have had Celiac blood tests and also
your Thyroid levels checked.
I wish you well.
Answered: Sun, 24 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor